September  2018, 13(3): 479-491. doi: 10.3934/nhm.2018021

Interior regularity to the steady incompressible shear thinning fluids with non-Standard growth

1. 

Department of Financial Engineering, Ajou University, Suwon, Korea

2. 

Manufacturing Technology Center, Samsung Electronics, Giheung, Korea

3. 

Department of Mathematics, Seoul National University, Seoul 08826, Republic of Korea

* Corresponding author: Yeonghun Youn

Received  November 2017 Revised  March 2018 Published  July 2018

We consider weak solutions to the equations of stationary motion of a class of non-Newtonian fluids which includes the power law model. The power depends on the spatial variable, which is motivated by electrorheological fluids. We prove the existence of second order derivatives of weak solutions in the shear thinning cases.

Citation: Hyeong-Ohk Bae, Hyoungsuk So, Yeonghun Youn. Interior regularity to the steady incompressible shear thinning fluids with non-Standard growth. Networks & Heterogeneous Media, 2018, 13 (3) : 479-491. doi: 10.3934/nhm.2018021
References:
[1]

E. Acerbi and G. Mingione, Regularity results for stationary electro-rheological fluids, Arch. Ration. Mech. Anal., 164 (2002), 213-259.  doi: 10.1007/s00205-002-0208-7.  Google Scholar

[2]

R. A. Adams, Sobolev Spaces, Academic Press, New York-London, 1975.  Google Scholar

[3]

D. ApushkinskayaM. Bildhauer and M. Fuchs, Steady states of anisotropic generalized Newtonian fluids, J. Math. Fluid Mech., 7 (2005), 261-297.  doi: 10.1007/s00021-004-0118-6.  Google Scholar

[4]

H. Beirão da Veiga, Navier-Stokes Equations with shear-thickening viscosity. Regularity up to the boundary, J. Math. Fluid Mech., 11 (2009), 233-257.  doi: 10.1007/s00021-008-0257-2.  Google Scholar

[5]

M. BildhauerM. Fuchs and X. Zhong, On strong solutions of the differential equations modeling the steady flow of certain incompressible generalized Newtonian fluids, Algebra i Analiz, 18 (2006), 1-23.  doi: 10.1090/S1061-0022-07-00948-X.  Google Scholar

[6]

S.-S. Byun and J. Ok, On $W^{1, q(·)}$-estimates for elliptic equations of $p(x)$-Laplacian type, J. Math. Pures Appl., 106 (2016), 512-545.  doi: 10.1016/j.matpur.2016.03.002.  Google Scholar

[7]

S. Challal and A. Lyaghfouri, Second order regularity for the $p(x)$-Laplace operator, Math. Nachr., 284 (2011), 1270-1279.  doi: 10.1002/mana.200810285.  Google Scholar

[8]

F. Crispo and C. R. Grisanti, On the $C^{1, γ}(\bar{Ω}) \cap W^{2, 2} (Ω)$ regularity for a class of electro-rheological fluids, J. Math. Anal. Appl., 356 (2009), 119-132.  doi: 10.1016/j.jmaa.2009.02.013.  Google Scholar

[9]

L. Diening, P. Harjulehto, P. Hästö and M. Růžička, Lebesgue and Sobolev Spaces with Variable Exponents, Springer, Heidelberg, 2011. doi: 10.1007/978-3-642-18363-8.  Google Scholar

[10]

L. Diening and M. Růžička, An existence result for non-Newtonian fluids in non-regular domains, Discrete Contin. Dyn. Syst. Ser. S, 3 (2010), 255-268.  doi: 10.3934/dcdss.2010.3.255.  Google Scholar

[11]

F. Ettwein and M. Růžička, Existence of local strong solutions for motions of electrorheological fluids in three dimensions, Comput. Math. Appl., 53 (2007), 595-604.  doi: 10.1016/j.camwa.2006.02.032.  Google Scholar

[12]

L. C. Evans, Partial Differential Equations, 2$^{nd}$ edition, Graduate Studies in Mathematics, 19. American Mathematical Society, Providence, RI, 2010. doi: 10.1090/gsm/019.  Google Scholar

[13]

J. FrehseJ. Málek and M. Steinhauer, On analysis of steady flows of fluids with shear-dependent viscosity based on the Lipschitz truncation method, SIAM J. Math. Anal., 34 (2003), 1064-1083.  doi: 10.1137/S0036141002410988.  Google Scholar

[14]

P. KaplickýJ. Málek and J. Stará, $C^{1, α}$-solutions to a class of nonlinear fluids in two dimensions-stationary Dirichlet problem, Zap. Nauchn. Sem. S.-Peterburg. Otdel. Mat. Inst. Steklov. (POMI), 259 (1999), 89-121.  doi: 10.1023/A:1014440207817.  Google Scholar

[15]

J. Naumann and J. Wolf, Interior differentiability of weak solutions to the equations of stationary motion of a class of non-Newtonian fluids, J. Math. Fluid Mech., 7 (2005), 298-313.  doi: 10.1007/s00021-004-0120-z.  Google Scholar

[16]

M. Růžička, Electrorheological Fluids: Modeling and Mathematical Theory, Springer-Verlag, Berlin, 2000.  Google Scholar

show all references

References:
[1]

E. Acerbi and G. Mingione, Regularity results for stationary electro-rheological fluids, Arch. Ration. Mech. Anal., 164 (2002), 213-259.  doi: 10.1007/s00205-002-0208-7.  Google Scholar

[3]

D. ApushkinskayaM. Bildhauer and M. Fuchs, Steady states of anisotropic generalized Newtonian fluids, J. Math. Fluid Mech., 7 (2005), 261-297.  doi: 10.1007/s00021-004-0118-6.  Google Scholar

[4]

H. Beirão da Veiga, Navier-Stokes Equations with shear-thickening viscosity. Regularity up to the boundary, J. Math. Fluid Mech., 11 (2009), 233-257.  doi: 10.1007/s00021-008-0257-2.  Google Scholar

[5]

M. BildhauerM. Fuchs and X. Zhong, On strong solutions of the differential equations modeling the steady flow of certain incompressible generalized Newtonian fluids, Algebra i Analiz, 18 (2006), 1-23.  doi: 10.1090/S1061-0022-07-00948-X.  Google Scholar

[6]

S.-S. Byun and J. Ok, On $W^{1, q(·)}$-estimates for elliptic equations of $p(x)$-Laplacian type, J. Math. Pures Appl., 106 (2016), 512-545.  doi: 10.1016/j.matpur.2016.03.002.  Google Scholar

[7]

S. Challal and A. Lyaghfouri, Second order regularity for the $p(x)$-Laplace operator, Math. Nachr., 284 (2011), 1270-1279.  doi: 10.1002/mana.200810285.  Google Scholar

[8]

F. Crispo and C. R. Grisanti, On the $C^{1, γ}(\bar{Ω}) \cap W^{2, 2} (Ω)$ regularity for a class of electro-rheological fluids, J. Math. Anal. Appl., 356 (2009), 119-132.  doi: 10.1016/j.jmaa.2009.02.013.  Google Scholar

[9]

L. Diening, P. Harjulehto, P. Hästö and M. Růžička, Lebesgue and Sobolev Spaces with Variable Exponents, Springer, Heidelberg, 2011. doi: 10.1007/978-3-642-18363-8.  Google Scholar

[10]

L. Diening and M. Růžička, An existence result for non-Newtonian fluids in non-regular domains, Discrete Contin. Dyn. Syst. Ser. S, 3 (2010), 255-268.  doi: 10.3934/dcdss.2010.3.255.  Google Scholar

[11]

F. Ettwein and M. Růžička, Existence of local strong solutions for motions of electrorheological fluids in three dimensions, Comput. Math. Appl., 53 (2007), 595-604.  doi: 10.1016/j.camwa.2006.02.032.  Google Scholar

[12]

L. C. Evans, Partial Differential Equations, 2$^{nd}$ edition, Graduate Studies in Mathematics, 19. American Mathematical Society, Providence, RI, 2010. doi: 10.1090/gsm/019.  Google Scholar

[13]

J. FrehseJ. Málek and M. Steinhauer, On analysis of steady flows of fluids with shear-dependent viscosity based on the Lipschitz truncation method, SIAM J. Math. Anal., 34 (2003), 1064-1083.  doi: 10.1137/S0036141002410988.  Google Scholar

[14]

P. KaplickýJ. Málek and J. Stará, $C^{1, α}$-solutions to a class of nonlinear fluids in two dimensions-stationary Dirichlet problem, Zap. Nauchn. Sem. S.-Peterburg. Otdel. Mat. Inst. Steklov. (POMI), 259 (1999), 89-121.  doi: 10.1023/A:1014440207817.  Google Scholar

[15]

J. Naumann and J. Wolf, Interior differentiability of weak solutions to the equations of stationary motion of a class of non-Newtonian fluids, J. Math. Fluid Mech., 7 (2005), 298-313.  doi: 10.1007/s00021-004-0120-z.  Google Scholar

[16]

M. Růžička, Electrorheological Fluids: Modeling and Mathematical Theory, Springer-Verlag, Berlin, 2000.  Google Scholar

[1]

Dugan Nina, Ademir Fernando Pazoto, Lionel Rosier. Controllability of a 1-D tank containing a fluid modeled by a Boussinesq system. Evolution Equations & Control Theory, 2013, 2 (2) : 379-402. doi: 10.3934/eect.2013.2.379

[2]

Rama Ayoub, Aziz Hamdouni, Dina Razafindralandy. A new Hodge operator in discrete exterior calculus. Application to fluid mechanics. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021062

[3]

Haibo Cui, Haiyan Yin. Convergence rate of solutions toward stationary solutions to the isentropic micropolar fluid model in a half line. Discrete & Continuous Dynamical Systems - B, 2021, 26 (6) : 2899-2920. doi: 10.3934/dcdsb.2020210

[4]

Xin Zhong. Global strong solution and exponential decay for nonhomogeneous Navier-Stokes and magnetohydrodynamic equations. Discrete & Continuous Dynamical Systems - B, 2021, 26 (7) : 3563-3578. doi: 10.3934/dcdsb.2020246

[5]

Yinsong Bai, Lin He, Huijiang Zhao. Nonlinear stability of rarefaction waves for a hyperbolic system with Cattaneo's law. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021049

[6]

Wentao Huang, Jianlin Xiang. Soliton solutions for a quasilinear Schrödinger equation with critical exponent. Communications on Pure & Applied Analysis, 2016, 15 (4) : 1309-1333. doi: 10.3934/cpaa.2016.15.1309

[7]

Guo-Bao Zhang, Ruyun Ma, Xue-Shi Li. Traveling waves of a Lotka-Volterra strong competition system with nonlocal dispersal. Discrete & Continuous Dynamical Systems - B, 2018, 23 (2) : 587-608. doi: 10.3934/dcdsb.2018035

[8]

Mengyao Chen, Qi Li, Shuangjie Peng. Bound states for fractional Schrödinger-Poisson system with critical exponent. Discrete & Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021038

[9]

Lei Lei, Wenli Ren, Cuiling Fan. The differential spectrum of a class of power functions over finite fields. Advances in Mathematics of Communications, 2021, 15 (3) : 525-537. doi: 10.3934/amc.2020080

[10]

Zhenbing Gong, Yanping Chen, Wenyu Tao. Jump and variational inequalities for averaging operators with variable kernels. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021045

[11]

Julian Tugaut. Captivity of the solution to the granular media equation. Kinetic & Related Models, 2021, 14 (2) : 199-209. doi: 10.3934/krm.2021002

[12]

Alexandre B. Simas, Fábio J. Valentim. $W$-Sobolev spaces: Higher order and regularity. Communications on Pure & Applied Analysis, 2015, 14 (2) : 597-607. doi: 10.3934/cpaa.2015.14.597

[13]

Francesca Bucci. Improved boundary regularity for a Stokes-Lamé system. Evolution Equations & Control Theory, 2021  doi: 10.3934/eect.2021018

[14]

Leon Mons. Partial regularity for parabolic systems with VMO-coefficients. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021041

[15]

Todd Hurst, Volker Rehbock. Optimizing micro-algae production in a raceway pond with variable depth. Journal of Industrial & Management Optimization, 2021  doi: 10.3934/jimo.2021027

[16]

Mohammed Abdelghany, Amr B. Eltawil, Zakaria Yahia, Kazuhide Nakata. A hybrid variable neighbourhood search and dynamic programming approach for the nurse rostering problem. Journal of Industrial & Management Optimization, 2021, 17 (4) : 2051-2072. doi: 10.3934/jimo.2020058

[17]

Jiacheng Wang, Peng-Fei Yao. On the attractor for a semilinear wave equation with variable coefficients and nonlinear boundary dissipation. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021043

[18]

Anderson L. A. de Araujo, Marcelo Montenegro. Existence of solution and asymptotic behavior for a class of parabolic equations. Communications on Pure & Applied Analysis, 2021, 20 (3) : 1213-1227. doi: 10.3934/cpaa.2021017

[19]

Yumi Yahagi. Construction of unique mild solution and continuity of solution for the small initial data to 1-D Keller-Segel system. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021099

[20]

Xianbang Chen, Yang Liu, Bin Li. Adjustable robust optimization in enabling optimal day-ahead economic dispatch of CCHP-MG considering uncertainties of wind-solar power and electric vehicle. Journal of Industrial & Management Optimization, 2021, 17 (4) : 1639-1661. doi: 10.3934/jimo.2020038

2019 Impact Factor: 1.053

Metrics

  • PDF downloads (157)
  • HTML views (203)
  • Cited by (0)

Other articles
by authors

[Back to Top]